# SDR HSYA201202121

- Difficulty date: February 12, 2012
- Submitted: February 14, 2012
- Operation: Air carrier
- Aircraft: N319BH
- Make and model: Beech 1900C
- Aircraft serial: UB36
- Aircraft time: 25,598 hours, 35,501 cycles
- Engine: Pwa PT6A65B
- Engine time: 24,463 hours, 37,282 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB OUT FOR A STAGING FLIGHT, CREW PULLED THROTTLE BACK AT APPROX 4000 FT,  NR 1 ENGINE MADE A POPPING NOISE, FOLLOWED BY TORQUE DECREASING TO 2100 FT LBS, FOLLOWED BY AN ADDITIONAL POPPING NOISE FROM THE NR 1 ENGINE.  THE CREW PULLED THE POWER ON THE NR 1 ENGINE TO IDLE, DECLARED AN EMERGENCY, RETURNED AND LANDED WITHOUT FURTHER INCIDENT.  DURING SHUTDOWN, CREW HEARD A GRINDING NOISE FROM NR 1 ENGINE AND FELT SLIGHT VIBRATION IN CONTROL YOKE.   INSPECTION REVEALED SEVERAL COMPRESSOR BLADES WITH CURL-UP AND SHARP EDGES. ALSO COMPRESSOR SECTION DID NOT ROTATE FREELY WITH ACCESORIES REMOVED AND AN OCCASIONAL GRINDING NOISE WAS HEARD DURING ROTATION. OPEN
